Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 85, NWS Atlanta, GA

February 21, 2019Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 3:06 AM EST for Forsyth County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 3:06 AM EST (08:06 UTC)
Expired
Feb 21, 2019, 10:09 PM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 8.01 ft at Feb 21, 2019, 12:00 PM EST.

actionminormoderate51002/2102/2202/23
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

984 
WGUS42 KFFC 210806
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
306 AM EST Thu Feb 21 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Cumming affecting Forsyth County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.


&&

GAC117-212205-
/O.NEW.KFFC.FL.W.0085.190221T0806Z-000000T0000Z/
/CMGG1.1.ER.190221T0706Z.190221T0745Z.000000T0000Z.UU/
306 AM EST Thu Feb 21 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Cumming.
* From early this morning until further notice.
* At 245AM Thursday the stage was 6.2 feet...and 
  rising.
* Flood stage is 6.0 feet.
* At 6.0 feet...Flood stage is reached. Minor flooding will expand 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  will begin to flood. The areas under the Georgia 400 Highway and 
  McFarland Road will be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road will be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
3 follow-up statements
551 
WGUS82 KFFC 210958
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
458 AM EST Thu Feb 21 2019

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Cumming affecting Forsyth County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC117-212357-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.190221T0706Z.190221T0845Z.000000T0000Z.UU/
458 AM EST Thu Feb 21 2019

The Flood Warning continues for
  The Big Creek near Cumming.
* Until further notice.
* At 345 AM Thursday the stage was 6.5 feet...and 
  rising.
* Minor flooding is occurring.
* Flood stage is 6.0 feet.
* At 7.0 feet...Minor flooding continues to expand into the natural 
  flood plain of the creek upstream and downstream from the gage at 
  Atlanta Highway or Georgia Highway 9. Large portions of the 
  sidewalk and boardwalk of the Big Creek Greenway will be flooded. 
  The areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around two feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around 3 feet of water. 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-212357-
/O.CON.KFFC.FL.W.0077.000000T0000Z-190224T0730Z/
/APHG1.1.ER.000000T0000Z.190221T1200Z.190224T0130Z.NO/
458 AM EST Thu Feb 21 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until late Saturday night.
* At 445 AM Thursday the stage was 9.2 feet...and 
  nearly steady.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will continue to rise to near 9.7 feet later this morning. 
  The river will fall below flood stage Saturday evening.
* At 10.0 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia are 
  under a foot of water. The Big Creek Greenway experiences 
  significant flooding up to 4 feet deep with closure of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a two feet of 
  water. 
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
573 
WGUS82 KFFC 211629
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1129 AM EST Thu Feb 21 2019

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Cumming affecting Forsyth County 


GAC117-220629-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.190221T0706Z.190221T1545Z.000000T0000Z.UU/
1129 AM EST Thu Feb 21 2019

The Flood Warning continues for
  The Big Creek near Cumming.
* Until further notice.
* At 10 AM Thursday the stage was 8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 6 feet.
* At 8 feet...Minor flooding will expand into the natural flood 
  plain of the creek upstream and downstream from the gage at Atlanta
  Highway or Georgia Highway 9. Most of the sidewalk and boardwalk of
  the Big Creek Greenway will be under a foot or two of water. The 
  areas under the Georgia 400 Highway and McFarland Road will be 
  covered with around three feet of water. A portion of the sidewalk 
  under Majors Road will be covered with around four feet of water.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
579 
WGUS82 KFFC 220309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1009 PM EST Thu Feb 21 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Cumming affecting Forsyth County

 
GAC117-220339-
/O.CAN.KFFC.FL.W.0085.000000T0000Z-190222T0309Z/
/CMGG1.1.ER.190221T0706Z.190221T1830Z.190222T0158Z.UU/
1009 PM EST Thu Feb 21 2019

The Flood Warning is cancelled for
  The Big Creek near Cumming.
* This takes effect immediately.
* At 9 PM Thursday the stage was 5.7 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 12:45 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 21, 12:45 AM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1245 AM EST Thu Feb 21 2019

.UPDATE...
Updated for the 06Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 718 PM EST Wed Feb 20 2019/

UPDATE...
Made some adjustments to near term forecast earlier this afternoon
as wedge stronger and further south than forecast. Will likely
have to make some further adjustments at 715 PM. Convection also
further south than even most recent hires guidance indicating,
but rain rates have been lower than forecast, likely due to fast
cell motion with the convection mostly being elevated. Not seeing
any training convection which could produce significant flash
flooding but watching trends carefully. Could easily get into a
situation in this pattern where a line of convection sets up over
one area. Flash flood watch still warranted.

SNELSON

PREV DISCUSSION... /Issued 304 PM EST Wed Feb 20 2019/

.Afternoon Forecast Update...

SHORT TERM /Tonight through Thursday Night/...

A line of thunderstorms is entering the northwest corner of the CWA
and is expected to slowly push southeastward into the area during
the late afternoon and into the overnight hours. This axis of
showers and thunderstorms is once again expected to stall during the
overnight hours along and north of the I-85 corridor, including the
metro area.

As a warm front pushes through the area this afternoon and evening,
the atmosphere will destabilize enough to allow for MUCAPE values in
the 500-1000 J/kg range to spread across our forecast area.
Maintained a chance of thunder this afternoon through late Thursday
as a result. Moisture is continuing to increase as well due to the
continued southwest flow aloft combined with warm, southeasterly
Gulf air behind the warm front. PWAT values will approach the 1.6 to
1.8 inch range by late afternoon which is abnormally high for the
month of February for our area, necessitating an upward trend in
PoPs and rainfall rates across northern Georgia.

A cold front will then move into north Georgia Thursday. Model
guidance is coming into better agreement that the front may not be
able to make it through the forecast area due to the parallel
southwesterly flow aloft. Hi-res models similarly keep the front
oriented SW to NW across the northern portion of Georgia, then lift
the heaviest precipitation into TN/KY on early Friday morning.
GFS/ECMWF are coming into agreement with this thinking as well.

Total QPF amounts have been trended up to around 1 to 3 inches
across the axis of precipitation over north and west Georgia from
this afternoon through tomorrow afternoon. Locally higher amounts
will also be possible due to the convective nature of the
precipitation, along with the possibility of some training.
Moreover, soils are saturated due to previous rainfall
accumulations, so this amount of rainfall will produce significant
runoff and lead to some additional creek and river flooding. A Flash
Flood Watch is in effect for most of North Georgia, as a result.
This Flash Flood Watch replaces the previously issued Areal Flood
Watch.

King

LONG TERM /Friday through Wednesday/...

The long term begins with a stalled front draped across the
northern portions of our CWA with the southwesterly fire hose of
enhanced moisture still firmly in place. Luckily the axis of
heaviest rainfall looks to be located further to the north and
west, but continued accumulations are expected through Sunday.

A planetary Rossby wave train will begin to move through the area
on Friday which will act to amplify the troughs and ridges in
place over the CONUS and break us out of the pattern we've been
stuck in for the last week. This amplification of the ridge over
the eastern U.S. will strengthen a surface high and kick it out
of the Great Lakes region into New England. This high pressure,
once it starts to transition to the east side of the Appalachians
on Friday, will enhance cold air damming along the southeastern
Blue Ridge mtns and drive a wedge front into North Georgia. This
extra lift will act to enhance precip in the region on Friday and
Saturday as the warm, moist flow overrides the cool air.

An upper level trough, also enhanced by the Rossby wave train,
will begin to lift across the eastern CONUS on Sunday, occluding
a surface low-pressure system on its journey from the Southern
Plains to the Great Lakes. A cold front extending from the system
then pushes through the area Sunday morning/afternoon. Then for
the first time, in what seems like a very long time, we'll expect
mostly sunny skies and drier conditions for several days. Hooray!
A surface high pressure, now expected to be stronger than in
previous model runs, will follow the front and settle into the
area. As of the new 12Z runs of the GFS and Euro, this high
pressure will push the next expected subtropical wave back a full
day. Keeping the area dry until next Wednesday, when we resume a
more regular synoptic pattern.

Thiem

&&

.AVIATION...
06Z Update...
IFR/LIFR conditions will continue through the forecast. There will
be some rising of cigs to MVFR across CSG this afternoon but it
will be brief. Showers and a few tsra will continue across north
GA this morning. Another area is expected to move into central GA
this afternoon and then spread north this evening into ATL/AHN.
Winds will be light and variable across most areas through the
forecast.

//ATL Confidence...06Z Update...
Medium on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  54  59  46 /  80  80  50  70
Atlanta         63  55  63  50 /  80  80  50  60
Blairsville     59  51  57  46 /  90  90  90  60
Cartersville    59  52  62  50 /  90  70  70  60
Columbus        78  62  75  60 /  70  80  40  40
Gainesville     61  53  56  45 /  80  80  70  60
Macon           74  59  74  56 /  70  70  30  50
Rome            58  50  60  51 /  90  80  80  60
Peachtree City  68  56  67  52 /  80  80  40  60
Vidalia         79  62  78  61 /  20  20  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...17
LONG TERM....Reaves
AVIATION...17
Hazardous weather outlook, Feb 20, 11:55 AM EST, 15 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EST Wed Feb 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EST Wed Feb 20 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Strong wind gusts combined with extremely saturated soils in
northern Georgia have resulted in conditions susceptible for
trees to become uprooted and blown over. Trees may be blown onto
structures, roadways or powerlines causing further power outages
across the area.

Showers and isolated thunderstorms are expected to impact the area
this afternoon and evening. The main hazards with any storm will
be gusty winds and heavy rainfall.

A Flash Flood Watch has been issued for most of North Georgia
including the Atlanta metro, where up to 2 inches of rapidly
accumulating rainfall could occur with this evening's storms. The
Flash Flood Watch is in effect through Thursday evening, and takes
the place of the previously issued Flood Watch. As a result of
multiple periods with heavy rainfall, nearly all the rain that
will fall will be converted to runoff and some localized flooding
of creeks and streams may be possible across portions of northern
Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flash Flood Watch will remain in effect through Thursday
evening, with further Flood Watches possible through Sunday
morning. Multiple rounds of rain are expected across much of the
area through Sunday, with 2 to as much as 4 inches possible by the
end of the week. The highest rainfall amounts at this time are
expected across northwest Georgia. An increased threat for river
and stream flooding will continue through the week as rain falls
over saturated grounds. Localized flash flooding will also be
possible, especially over the complex terrain of north Georgia.
Make sure to stay tuned to the latest forecasts and updates each
day for any changes to the forecast.

In addition, there is a chance of thunderstorms on Thursday afternoon
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 20, 10:10 PM EST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1010 PM EST WED FEB 20 2019

GAZ034-045>048-055-057-210345-
Walton GA-Rockdale GA-Clayton GA-DeKalb GA-Gwinnett GA-Newton GA-
Henry GA-
1010 PM EST WED FEB 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB...SOUTHEASTERN GWINNETT...
NORTHERN NEWTON AND NORTHWESTERN HENRY COUNTIES UNTIL 1045 PM EST...

At 1010 PM EST...a strong thunderstorm was over Ellenwood, or near
Jonesboro...moving northeast at 55 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Jonesboro, Stockbridge, Forest Park, Snellville, Riverdale,
Loganville, Morrow, Lake City, Oxford, Lithonia, Walnut Grove,
Between, Jersey, Lakeview Estates, Georgia International Horse Park,
Rex, Windsor, Belmont and Arabia Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8436 3365 8435 3366 8431 3393 8386
      3368 8375 3350 8438 3361 8441
TIME...MOT...LOC 0310Z 242DEG 49KT 3360 8430

HAIL...0.25IN
WIND...40MPH
Special weather statement, Feb 20, 10:38 PM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1038 PM EST WED FEB 20 2019

GAZ052-053-066-210430-
Coweta GA-Troup GA-Heard GA-
1038 PM EST WED FEB 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...NORTHERN TROUP
AND HEARD COUNTIES UNTIL 1130 PM EST...

At 1038 PM EST...a strong thunderstorm was over Rock Mills, or near
Roanoke...moving northeast at 40 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Franklin, Hogansville, Grantville, Luthersville,
Centralhatchee, Moreland, East Newnan, Corinth, Plant Yates,
Arnco-Sargent, Powers Crossroads, Handy, Waresville, Plant Wansley,
Texas, Harrisonville, Hillcrest, Wares Crossroads and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3343 8504 3344 8499 3346 8498 3344 8494
      3345 8492 3347 8491 3350 8485 3322 8469
      3323 8470 3323 8471 3322 8472 3322 8485
      3317 8486 3304 8522 3327 8526
TIME...MOT...LOC 0338Z 237DEG 33KT 3315 8526

HAIL...0.25IN
WIND...40MPH
Special weather statement, Feb 20, 11:31 PM EST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1131 PM EST WED FEB 20 2019

GAZ033-044-045-053>055-057-210500-
Fayette GA-North Fulton GA-Clayton GA-Coweta GA-DeKalb GA-Henry GA-
South Fulton GA-
1131 PM EST WED FEB 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
CLAYTON...NORTHEASTERN COWETA...SOUTHWESTERN DEKALB...NORTHWESTERN
HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL midnight EST...

At 1130 PM EST...a strong thunderstorm was over Cannongate, or 9
miles west of Fayetteville...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Newnan, McDonough, Fayetteville, Jonesboro, Peachtree City,
East Point, Stockbridge, Union City, Forest Park, Riverdale, College
Park, Fairburn, Tyrone, Morrow, Lovejoy, Hapeville, Palmetto, Lake
City and Sharpsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3375 8435 3346 8416 3331 8469 3349 8479
TIME...MOT...LOC 0430Z 245DEG 46KT 3344 8463

HAIL...0.25IN
WIND...40MPH
Special weather statement, Feb 21, 12:30 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1230 AM EST THU FEB 21 2019

GAZ013>015-021-022-210600-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
1230 AM EST THU FEB 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...NORTHERN CHEROKEE...
NORTHWESTERN FORSYTH...SOUTHEASTERN PICKENS AND SOUTHWESTERN LUMPKIN
COUNTIES UNTIL 100 AM EST...

At 1229 AM EST...a strong thunderstorm was near Waleska, or near
Canton...moving northeast at 70 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Jasper, Dawsonville, Ball Ground, Nelson, Waleska,
Buffington, Dougherty, Amicalola Falls State Park, Marblehill,
Hightower, Juno, Fausett Lake, Silver City, Len Foote Hike Inn,
Hollis Lathem Reservoir, Tate, Reavis Mountain and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3439 8398 3438 8398 3419 8451 3433 8461
      3460 8420
TIME...MOT...LOC 0529Z 237DEG 60KT 3431 8449

HAIL...0.25IN
WIND...40MPH
Special weather statement, Feb 21, 12:54 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1254 AM EST THU FEB 21 2019

GAZ044>046-054-055-057-210630-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
1254 AM EST THU FEB 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE...
ROCKDALE...CLAYTON...SOUTHERN DEKALB...NORTHWESTERN HENRY AND
SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 130 AM EST...

At 1254 AM EST...a strong thunderstorm was over Jonesboro...moving
northeast at 55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Conyers, Jonesboro, Stockbridge, Forest Park,
Riverdale, Morrow, Stone Mountain, Lake City, Lithonia,
Candler-Mcafee, Lakeview Estates, Belvedere Park, Lake Spivey, Rex,
Belmont, Arabia Mountain, Hidden Valley Park, Conley and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3366 8436 3366 8435 3367 8435 3382 8414
      3362 8397 3342 8441 3355 8451
TIME...MOT...LOC 0554Z 233DEG 46KT 3354 8438

HAIL...0.25IN
WIND...40MPH
Special weather statement, Feb 21, 1:24 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
124 AM EST THU FEB 21 2019

GAZ034-045>048-210645-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
124 AM EST THU FEB 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE...EASTERN DEKALB...SOUTHEASTERN GWINNETT AND
NORTHERN NEWTON COUNTIES UNTIL 145 AM EST...

At 124 AM EST...a strong thunderstorm was over Milstead, or near
Conyers...moving northeast at 50 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Monroe, Loganville, Lithonia, Walnut Grove, Between, Jersey,
Lakeview Estates, Georgia International Horse Park, Bold Springs,
Windsor, Nicholasville, Milstead, Youth, Big Haynes Creek Park,
Pannell, Rosebud and Gum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3392 8378 3374 8365 3362 8404 3373 8412
      3394 8381
TIME...MOT...LOC 0624Z 238DEG 43KT 3372 8398

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:05 PM ESTSpecial Weather StatementFFCBarrow, Walton25 min
Feb 20, 9:20 PM ESTRiver Flood WarningFFCChattooga15 hr
Feb 20, 9:42 PM ESTSpecial Weather StatementFFCForsyth, Hall33 min
Feb 20, 10:10 PM ESTSpecial Weather StatementFFCRockdale35 min
Feb 20, 10:38 PM ESTSpecial Weather StatementFFCHeard52 min
Feb 20, 11:31 PM ESTSpecial Weather StatementFFCClayton, Fayette29 min
Feb 20, 11:56 PM ESTRiver Flood WarningFFCCobb51 min
Feb 21, 12:30 AM ESTSpecial Weather StatementFFCCherokee, Dawson30 min
Feb 21, 12:54 AM ESTSpecial Weather StatementFFCClayton, Rockdale36 min
Feb 21, 1:06 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more6 hr
Feb 21, 1:19 AM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Feb 21, 1:24 AM ESTSpecial Weather StatementFFCRockdale, Walton21 min
Feb 21, 4:02 AM ESTRiver Flood WarningFFCCherokee65 hr
Feb 21, 5:38 AM ESTRiver Flood WarningFFCFloyd6 days
Feb 21, 6:02 AM ESTRiver Flood WarningFFCCobb3 hr
Feb 21, 6:19 AM ESTRiver Flood WarningFFCCherokee35 hr
Feb 21, 6:48 AM ESTRiver Flood WarningFFCCherokee, Cobb5 hr
Feb 21, 7:33 AM ESTRiver Flood WarningFFCCherokee12 hr
Feb 21, 8:07 AM ESTRiver Flood WarningFFCGwinnett46 min
Feb 21, 10:02 AM ESTRiver Flood WarningFFCCherokee, Forsyth10 hr
Feb 21, 10:12 AM ESTRiver Flood WarningFFCCobb10 hr
Feb 21, 12:19 PM ESTRiver Flood WarningFFCGwinnett9 hr
Feb 21, 12:24 PM ESTRiver Flood WarningFFCMurray, Whitfield4 days
Feb 21, 1:11 PM ESTRiver Flood WarningFFCGordon4 days
Feb 21, 2:14 PM ESTFlood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more64 hr
Feb 21, 2:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee59 hr
Feb 21, 5:34 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding7 hr
Feb 21, 5:56 PM ESTSpecial Weather StatementFFCHarris49 min
Feb 21, 6:07 PM ESTTornado WarningFFCHarris, Meriwether, Talbot38 min
Feb 21, 6:39 PM ESTTornado WarningFFCMeriwether17 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.